Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2013, 1:49 PM CDT for Fillmore County, Houston County, Minnesota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 1:49 PM CDT (18:49 UTC)
- Expired
- Jul 25, 2013, 2:45 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fillmore County, MN, Houston County, MN
The radar
The La Crosse radar (KARX), 56 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:53 PM CDT | HAIL 1.25 | 4 Nw Lanesboro, MN | LASTED ABOUT 10 MIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS53 KARX 251849
SVRARX
MNC045-055-251945-
/O.NEW.KARX.SV.W.0099.130725T1849Z-130725T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
149 PM CDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 245 PM CDT
* AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOUNTAIN...
AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LANESBORO AROUND 155 PM CDT.
RUSHFORD AROUND 225 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE
WHALAN...HIGHLAND...PETERSON...CHOICE...RUSHFORD
VILLAGE...BRATSBERG...YUCATAN...PERKINS AND MONEY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4381 9213 4385 9173 4384 9160 4363 9159
4362 9212
TIME...MOT...LOC 1849Z 266DEG 20KT 4373 9202
HAIL...1.00IN
WIND...60MPH
$$
HALBACH2 follow-up statements
491
WWUS53 KARX 251906
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
206 PM CDT THU JUL 25 2013
MNC045-055-251945-
/O.CON.KARX.SV.W.0099.000000T0000Z-130725T1945Z/
FILLMORE MN-HOUSTON MN-
206 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOUSTON AND NORTHEASTERN FILLMORE COUNTIES UNTIL 245 PM CDT...
AT 202 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUSHFORD TO PRESTON...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
FILLMORE AND NORTHWESTERN HOUSTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...MONEY CREEK...PERKINS...BRATSBERG...CHOICE...YUCATAN AND
SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4381 9213 4385 9173 4384 9160 4363 9159
4362 9212
TIME...MOT...LOC 1906Z 266DEG 20KT 4379 9169 4364 9202
HAIL...1.00IN
WIND...<50MPH
$$
HALBACH176
WWUS53 KARX 251924
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT THU JUL 25 2013
MNC045-055-251945-
/O.CON.KARX.SV.W.0099.000000T0000Z-130725T1945Z/
FILLMORE MN-HOUSTON MN-
224 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOUSTON AND NORTHEASTERN FILLMORE COUNTIES UNTIL 245 PM CDT...
AT 221 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOUSTON TO 6 MILES SOUTHEAST OF LANESBORO...AND MOVING
EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC. PING PONG BALL SIZED HAIL WAS REPORTED 4 MILES
NORTHWEST OF LANESBORO AT 153 PM.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
FILLMORE AND NORTHWESTERN HOUSTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...CHOICE...YUCATAN...AND SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4381 9211 4385 9173 4384 9160 4363 9159
4362 9212 4381 9213
TIME...MOT...LOC 1922Z 266DEG 20KT 4380 9157 4365 9190
HAIL...1.00IN
WIND...<50MPH
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:52 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 25, 12:52 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1252 PM CDT THU JUL 25 2013 .MESOSCALE DISCUSSION...THIS AFTERNOON AND EVENING ISSUED AT 1251 PM CDT THU JUL 25 2013 A PREFRONTAL TROUGH EXTENDING FROM ASHLAND WISCONSIN TO SIOUX FALLS SOUTH DAKOTA CONTINUES TO MOVE SOUTHEAST TOWARD THE AREA. THIS TROUGH WILL MOVE SOUTHWARD INTO THE INTERSTATE 90 COPRRIDOR BY MID AFTERNOON AND IT WILL BE THE FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. AHEAD OF THIS SYSTEM...THE 0-6 KM EFFECTIVE IS BECOMING FAVORABLE FOR THE SUPERCELL DEVELOPMENT. THE MAIN QUESTION WILL BE WHETHER SO MANY CELLS WILL DEVELOP THAT THEY WILL COMPETE FOR THE 1500 TO 2500 ML CAPES. MANY OF THE MESO MODELS ARE SHOWING SCATTERED CONVECTION DEVELOPING THIS AFTERNOON ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND SOUTHWEST WISCONSIN. BOTH THE ARW AND NMM EVOLVES INTO A LINE ALONG THIS TROUGH AND AS THE COLD POOL DEVELOPS IT CONTINUES TO PROGRESS SOUTH INTO IOWA AND NORTHERN ILLINOIS. IT THEN DEVELOPS ANOTHER AREA OF SCATTERED CONVECTION AHEAD OF THE MAIN SHORT WAVE TROUGH AND COLD FRONT. MEANWHILE THE HRRR SUGGESTS THAT SCATTERED CONVECTION WILL DEVELOP ALONG THE TROUGH THIS AFTERNOON AND THEN A BETTER LINE OF CONVECTION DEVELOPS AHEAD OF THE MAIN SHORT WAVE TROUGH AND COLD FRONT. OVERALL...THINK THAT THE ARW AND NMM HAVE TOO MUCH CAPE IN THEM /THEY HAVE SURFACE DEW POINTS IN THE LOWER 70S WHICH DOES NOT SEEM LIKELY/ AND THUS THEY ARE RAMPING UP THE CONVECTION TOO MUCH THIS AFTERNOON...THEREFORE...LEANING MORE TOWARD THE HRRR. WITH THIS IN MIND...EXPECT ISOLATED SUPERCELL THUNDERSTORMS TO DEVELOP WITH DAMAGING WINDS AND ISOLATED LARGE HAIL THE PRIMARY CONCERN BETWEEN 2 PM AND 10 PM. && .UPDATE... ISSUED AT 647 AM CDT THU JUL 25 2013 SHOWERS AND A FEW THUNDERSTORMS HAVE DROPPED INTO PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS MORNING...AHEAD OF A SHORTWAVE THAT AS OF 11Z WAS LOCATED NEAR MINNEAPOLIS. THESE SHOWERS AND STORMS SHOULD CONTINUE MARCHING SOUTHEAST THROUGH MUCH OF THE FORECAST AREA...AIDED BY A ZONE OF 850MB MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE. DURING THE AFTERNOON AND EVENING...MESOSCALE MODEL GUIDANCE FROM THE LAST FEW HRRR RUNS...THE 25.00Z HIRES-ARW/HIRES-NMM/NSSL WRF- ARW ARE ALL IN PRETTY GOOD AGREEMENT IGNITING CONVECTION AS EARLY AS 19-20Z ACROSS SOUTHERN MN AND NORTHERN IOWA. APPEARS TWO FORCING MECHANISM COME INTO PLAY: 1. 850MB MOISTURE TRANSPORT AHEAD OF A CONVECTIVE SHORTWAVE EMANATING OUT OF THE STORMS CURRENTLY IN WESTERN SOUTH DAKOTA. 2. THE COLD FRONT CURRENTLY ALONG THE DAKOTAS/MN BORDER. THE QUESTION BECOMES DO THE STORMS GET OUT OF HERE QUICKER THAN FORECAST WHICH THE AFOREMENTIONED MESOSCALE MODELS SUGGEST. GOING FOR THE QUICKER EXIT OF STORMS WOULD BE THE COOLING OUTFLOWS FROM THE STORMS STABILIZING THE ATMOSPHERE...AND POSSIBLY PUSHING THE COLD FRONT THROUGH FASTER. HOWEVER...THEN THERE IS THE 25.00Z ECMWF/REGIONAL CANADIAN MODELS WHICH SEEM TO PUT MORE FOCUS ON CONVECTIVE ACTIVITY IN THE EVENING. THESE MODELS RELY ON A STRONGER INCREASE OF 850MB MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE TROUGH DROPPING OUT OF SOUTHERN MANITOBA INTO NORTHERN MN. FOR NOW HAVE TRENDED THE TONIGHT FORECAST TO BE A COMPROMISE APPROACH BETWEEN THE ECMWF AND HI RESOLUTION MODEL GUIDANCE...LOWERING CHANCES A LITTLE BIT OVER NORTHWESTERN PORTIONS OF THE FORECAST AREA FOR THE EVENING. THE SPEED THAT CONVECTION GETS OUT OF HERE WILL HAVE TO BE LOOKED AT MORE THROUGH THE DAY. SEVERE POTENTIAL REMAINS...WITH 25.09Z HRRR SUGGESTING AN ISOLATED SEVERE STORM OR TWO POSSIBLE. TIME PERIOD OF SEVERE POTENTIAL ON TRACK...BETWEEN 3 AND 8 PM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 357 AM CDT THU JUL 25 2013 MAIN FORECAST CONCERNS ARE ON SHOWER AND THUNDERSTORM CHANCES TODAY WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS. FOCUS THEN TURNS TO SHOWER AND STORM CHANCES FRIDAY...THEN ONTO TEMPERATURES FOR THE WEEKEND. LATEST WATER VAPOR IMAGERY AND 500 MB RAP ANALYSIS SHOWED NORTHWEST FLOW ALOFT ACROSS THE UPPER MIDWEST. SEVERAL EMBEDDED SHORTWAVES NOTED IN THE THE FLOW WITH A LEADING WEAK WAVE OVER SOUTH CENTRAL MINNESOTA AND ANOTHER WAVE MOVING INTO NORTHWEST SOUTH DAKOTA. A POTENT TROUGH WAS DIGGING INTO SOUTHERN SASKATCHEWAN/MANITOBA. THIS TROUGH WILL BRING FALL-LIKE TEMPERATURES TO THE REGION FOR THE WEEKEND. SURFACE OBSERVATIONS SHOWED A COLD FRONT EXTENDING FROM NORTH CENTRAL MINNESOTA SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA AND WAS PUSHING SOUTHEAST. A PREFRONTAL TROUGH WAS NOTED AS WELL STRETCHING FROM NORTHEAST MINNESOTA SOUTH THROUGH CENTRAL MINNESOTA INTO EASTERN SOUTH DAKOTA.THE TROUGH AND COLD FRONT WILL BE THE FOCUS FOR SHOWER AND STORM DEVELOPMENT LATE THIS MORNING THROUGH THE AFTERNOON HOURS AND INTO THIS EVENING. ISOLATED SHOWERS AND STORMS WILL JUST EDGE INTO SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS MORNING AS WEAK 850 MB MOISTURE TRANSPORT MOVES INTO THE AREA. THIS ACTIVITY SHOULD WEAKEN AS IT SLIDES SOUTHEAST THIS MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED BY LATE MORNING ALONG THE PREFRONTAL TROUGH LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. MID AND HIGH LEVEL CLOUDS WORKING INTO THE AREA FROM THE WEST WILL HAVE AN IMPACT ON HOW MUCH SURFACE TEMPERATURES WARM TODAY. DEPENDING ON HOW MUCH WARMING OCCURS...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY IN THE 3 TO 8 PM TIMEFRAME. 0-6 KM BULK SHEAR VALUES INCREASE FROM AROUND 25 KTS LATE THIS MORNING TO 35 TO 40 KTS LATE AFTERNOON INTO THE EVENING HOURS. THE NAM CONTINUES TO BUILD STRONG INSTABILITY THIS AFTERNOON WITH 0-3 KM MUCAPE VALUES CLIMBING TO AROUND 3000 J/KG. THIS WOULD BE IF DEWPOINTS WOULD CLIMB INTO THE UPPER 60S TO LOWER 70S AND SURFACE TEMPERATURES WARM INTO THE LOWER 80S. SURFACE TEMPERATURES ARE FORECAST TO CLIMB INTO THE UPPER 70S TO THE LOWER 80S BUT DEWPOINTS WILL BE MUCH LESS...IN THE 62 TO 65 DEGREE RANGE. THINKING 0-3KM MUCAPE VALUES IN THE 1200 TO 1700 J/KG RANGE SEEM MORE REALISTIC. THE POTENTIAL EXIST FOR A FEW ROUNDS OF SHOWERS AND STORMS ALONG THE PREFRONTAL TROUGH AND ANOTHER TONIGHT AS THE UPPER TROUGH DIVES SOUTHEAST INTO THE REGION AND THE COLD FRONT EDGES CLOSER TO THE FORECAST AREA. IF STORMS HOLD OFF UNTIL MID TO LATE AFTERNOON...LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THE STRONGER STORMS. THE FRONT IS EXPECTED TO PUSH THROUGH THE FORECAST AREA LATE TONIGHT INTO EARLY FRIDAY MORNING TAKING THE BULK OF THE INSTABILITY SOUTH OF THE AREA. HOWEVER...THE TROUGH WILL MOVE IN ITS WAKE WITH SHOWER AND ISOLATED STORM CHANCES PERSISTING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 357 AM CDT THU JUL 25 2013 SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...ESPECIALLY ACROSS CENTRAL AND FAR SOUTHWEST WISCONSIN. THE UPPER LEVEL TROUGH THEN DIVES INTO THE AREA LATE FRIDAY MORNING INTO FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP AS COLDER AIR ALOFT MOVES INTO THE AREA. THE TROUGH WILL REMAIN OVER THE REGION FRIDAY NIGHT INTO SATURDAY AS AN UNSEASONABLY COLD AIRMASS MOVES IN. 850 MB TEMPERATURE STANDARDIZED ANOMALIES FALL INTO THE -2.0 TO -2.5 RANGE...SUGGESTING NEAR RECORD COOL TEMPERATURES FOR THIS TIME OF YEAR. HIGH TEMPERATURES ON SATURDAY WILL STRUGGLE TO GET OUT OF THE 60S. IN FACT...IT APPEARS LA CROSSE MAY SEE A RECORD LOWEST HIGH TEMPERATURE FOR THE DATE. LATEST FORECAST IS 68 DEGREES AT LA CROSSE. THIS WOULD BREAK THE OLD RECORD OF 69 SET BACK IN 1981. FORECAST MODELS SUGGEST THERE WILL BE ENOUGH INSTABILITY ON SATURDAY AFTERNOON TO GENERATE SOME SHOWERS...MAINLY ALONG AND NORTH OF INTERSTATE 94. THIS MAKES SENSE LOOKING AT FORECAST SOUNDINGS SHOWING SOME WEAK CAPE DURING THE AFTERNOON HOURS. HAVE ADDED A SLIGHT CHANCE OF SHOWERS OVER CENTRAL WISCONSIN TO ACCOUNT FOR THIS. ANOTHER SHORTWAVE ROTATES INTO NORTHERN WISCONSIN SATURDAY NIGHT...BRINGING ADDITIONAL CHANCES FOR SHOWERS OVER NORTH CENTRAL WISCONSIN. FLOW ALOFT THEN FINALLY STARTS TO TRANSITION TO ZONAL EARLY NEXT WEEK AS THE TROUGH PUSHES EAST OF THE REGION INTO THE EASTERN GREAT LAKES. TEMPERATURES WILL RETURN TO MORE SEASONABLE VALUES FOR NEXT WEEK WITH HIGH CLIMBING BACK INTO THE UPPER 70S TO AROUND 80. SEVERAL EMBEDDED WAVES IN THE ZONAL FLOW WILL BRINGING PERIODIC CHANCES FOR SHOWERS AND STORMS MAINLY MONDAY NIGHT THROUGH WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1251 PM CDT THU JUL 25 2013 A TROUGH OF LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN THIS AFTERNOON. THESE WILL AFFECT KRST AFTER 25.19Z AND KLSE AFTER 25.20Z. AS THIS TROUGH WEAKENS EARLY THIS EVENING...THERE MAY BE A BRIEF BREAK BEFORE ANOTHER SHORT WAVE TROUGH BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. IT LOOKS LIKE THIS ACTIVITY WITHH MOVE SOUTH OF KRST BY 26.10Z AND KLSE BY 26.12Z. THE MODELS HINT THAT THERE MAY BE A BRIEF PERIOD OF MVFR CLOUDS IN THE WAKE OF THIS SYSTEM. HOWEVER WITH THIS BEING A TYPICAL BIAS WITH THESE MODELS...HELD OFF MENTIONING THEM AT THIS TIME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MESOSCALE...BOYNE UPDATE...AJ SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...BOYNE
Hazardous weather outlook, Jul 25, 1:11 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 111 PM CDT THU JUL 25 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 111 PM CDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING OF DAMAGING WINDS AND LARGE HAIL BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE REMAINS A CHANCE FOR THUNDERSTORMS ON FRIDAY...MAINLY DURING THE MORNING. LIGHTNING WOULD BE THE MAIN HAZARD WITH THESE STORMS. THE NEXT THUNDERSTORM CHANCES IN THE FORECAST ARE FROM MONDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN THE HOURS OF 2 AND 10 PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/BOYNE
In the hours before
Special weather statement, Jul 25, 1:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 122 PM CDT THU JUL 25 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-252000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN 122 PM CDT THU JUL 25 2013 ...STORMS DEVELOPING OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA... THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THROUGH THE NEXT FEW HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL...BRIEF HEAVY RAIN AND GUSTY WINDS POSSIBLE. AT 115 PM...THE MAIN SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG THE INTERSTATE 90 CORRIDOR WITH THE STRONGEST STORMS NEAR MANKATO MINNESOTA AND BETWEEN AUSTIN AND ROCHESTER MINNESOTA. HALBACH
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:37 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 53 min |
| Jul 25, 3:26 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 49 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.